MAUDE Adverse Event Report: THORATEC CORPORATION VECTRA VASCULAR ACCESS GRAFT WITH GRADUATED REINFORCEMENT; PROSTHESIS, VASCULAR GRAFT, OF LESS THEN 6MM DIAMETER

THORATEC CORPORATION VECTRA VASCULAR ACCESS GRAFT WITH GRADUATED REINFORCEMENT; PROSTHESIS, VASCULAR GRAFT, OF LESS THEN 6MM DIAMETER
Model Number 10002-5040-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 08/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had a vectra vascular access graft implanted on (b)(6) 2022.Initial puncture and dialysis was performed on (b)(6) 2022.After dialysis, the need was removed, without resistance, and gauze was applied to stop the bleeding.When the gauze was removed, a thread-like substance came out of the puncture wound.The substance was cut and the artificial blood vessel was still in use.
 
Additional Manufacturer Narrative
No additional information has been provided.A supplemental report will be submitted one the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
This event occurred at (b)(6) hospital in (b)(6) japan.Manufacturer's investigation conclusion: the reported event was determined to be unrelated to the vectra graft.It was reported that 12 days after the graft was implanted, gauze was applied to the needle puncture site at the conclusion of dialysis treatment.A thread-like material appeared to be protruding from the needle hole when the gauze was removed.The thread was cut at the skin line and retained for analysis.The analysis report received from the distributor (b)(4) concluded that the thread-like material was human in origin and not a piece of the graft.The report presumed that tissue was pulled out of the patient¿s body when the needle was removed.There is no product related issue associated with this event.Review of the device history records showed no deviations from manufacturing or quality assurance specifications, including visual and dimensional inspection.Graft preparation and implantation are addressed in the vectra vascular access graft (vag) instructions for use (ifu).The cannulation section of the ifu states that vectra grafts may be punctured for vascular access within 24 hours after implant, provided no contraindications are present.If the blood access needle is inserted such that the angle between the needle axis and the graft is too small, tears in the wall of the graft can occur.This section advises to rotate cannulation sites.Repeated cannulation in the same area may lead to damage of the graft wall and/or formation of hematoma or pseudoaneurysm.Needle sites should be equally spaced along the subcutaneous length of the graft.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the patient had a vectra vascular access graft implanted on (b)(6) 2022.Initial puncture and dialysis were performed on (b)(6) 2022.After dialysis, the needle was removed, without resistance, and gauze was applied to stop the bleeding.When the gauze was removed, a thread-like substance came out of the puncture wound.The substance was cut, and the artificial blood vessel was still in use.Additional information reported that the thread-like material was human in origin and not a piece of the graft.

Brand Name
VECTRA VASCULAR ACCESS GRAFT WITH GRADUATED REINFORCEMENT
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF LESS THEN 6MM DIAMETER
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key15538806
Report Number2916596-2022-13971
Device Sequence Number6073801
Product Code DYF
UDI-Device Identifier00813024011323
UDI-Public00813024011323
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K001927
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/08/2024
Device Model Number10002-5040-001
Device Catalogue Number10002-6050-001
Device Lot Number7173628
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer01/09/2023
Initial Report FDA Received Date10/04/2022
Supplement Report FDA Received Date01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown